Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acne and facial rash
Jan 28, 2011

I am female and started taking Truvada and Efavirenz six weeks ago after being diagnosed with HIV during a routine medical. I have developed an itchy rash on my face that disappears for a day or two when I use hydrocortisone ointment.I also got acne like pimples during my last period and these have left unsightly dark marks on my face.Is this a side effect of the meds and will it go away? Before taking the meds I had a clear skin. What can I do to get rid of this rash if anything? I have used Clinique facial products for years but now have to stop each time the rash comes back on. I am a 43 year old woman.

Response from Dr. Henry

Some patients seem to develop reactive (almost teenage like) skin when starting HIV meds perhaps as a part of the spectrum of immune reconsitution. Flares of seborrhea can also be seen as well as occasionally a drug reaction. If due to immune reconstitution then often will diminish over several months. I often get help from a dermatologist in order to make the most precise diagnosis possible in order to achieve best results from any treatment used. HIV meds rarely need to be switched due to facial skin problems but that is on the table if no other conditions felt to be involved. KH



Previous
Truvada And Kidneys
Next
I'm HIV + and would like to use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement